Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 388, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 21, 2009, 6:26 PM CDT for Douglas County, Webster County, Wright County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2009, 6:26 PM CDT (23:26 UTC)
- Expired
- Sep 21, 2009, 7:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Douglas County, MO, Webster County, MO, Wright County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 4:04 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 21, 4:04 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT MON SEP 21 2009
.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN AND THE
POTENTIAL OF FLASH FLOODING TONIGHT IS THE FORECAST HIGHLIGHT.
NUMEROUS THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT IN
EASTERN KANSAS. THIS FRONT HAS STEADILY PUSHED EAST WITH AN UPPER
LEVEL SHORTWAVE DIGGING INTO EASTERN COLORADO. THE AIRMASS AHEAD
OF THE FRONT REMAINS MOIST AND UNSTABLE WITH PRECIPITABLE WATER
VALUES OVER AN INCH AND A HALF AND CAPE VALUES NEAR 1500 J/KG
AHEAD OF THE ONGOING CONVECTION. SEVERE THREAT SHOULD WANE
TONIGHT WITH LOSS OF DAYTIME HEATING WITH PRIMARY HAZARD
TRANSITIONING TO FLASH FLOODING WITH EFFICIENT PRECIPITATION
PROCESSES DEVELOPING. FLASH FLOOD WATCH HAS BEEN EXTENDED TO
COVER ENTIRE COUNTY WARNING AREA.
CUTOFF UPPER LEVEL LOW IS ANTICIPATED TO DEVELOP OVER WESTERN
KANSAS. THIS LOW WILL SLOWLY MOVE THROUGH THE CENTRAL PLAINS
THROUGH THE WEEK BRINGING ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS TO SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH
THE WEEK. LATE IN THE WEEK AN UPPER LEVEL SHORTWAVE MOVING
THROUGH THE MAIN BELT OF WESTERLIES WILL KICK THE UPPER LEVEL LOW
INTO THE MIDWEST BRINGING AN END TO PRECIPITATION CHANCES. BELOW
NORMAL TEMPERATURES AND ABOVE NORMAL PRECIPITATION ARE EXPECTED
THROUGH THE WEEK.
ANGLE
&&
.AVIATION...
THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT IN CENTRAL
KANSAS. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK EAST.
IFR VISIBILITIES WILL BE POSSIBLE NEAR THUNDERSTORMS WITH
THUNDERSTORMS PRODUCING HEAVY RAINFALL. THE COLD FRONT WILL MOVE
THROUGH THE AERODROMES DURING THE EVENING AND OVERNIGHT HOURS
BRINGING A WIND SHIFT TO THE NORTH. BEHIND THE FRONT CEILINGS
WILL LOWER WITH AN EXTENDED PERIOD OF MVFR AND IFR CEILINGS
EXPECTED.
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Sep 21, 2:36 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 236 PM CDT MON SEP 21 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 236 PM CDT MON SEP 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP ALONG A LINE ACROSS SOUTHEAST KANSAS INTO THE MISSOURI OZARKS. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION TO THE POTENTIAL OF SEVERE STORMS...HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE AS SEVERAL WAVES OF THUNDERSTORMS MOVE THROUGH FROM THIS AFTERNOON THROUGH TONIGHT. THE THUNDERSTORMS WILL LIKELY WEAKEN LATER THIS EVENING AS THE INSTABILITY DECREASES AND WILL LIKELY TRANSITION INTO MORE OF A HEAVY RAIN EVENT AT THAT TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT FROM TUESDAY THROUGH SATURDAY. LOW PRESSURE IS EXPECTED TO GRADUALLY TRACK THROUGH THE PLAINS...EVENTUALLY PROGRESSING EAST TOWARDS THE OZARKS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS THE REMAINDER OF THE AFTERNOON THROUGH THE EARLY EVENING...MAINLY WEST OF AN OSAGE BEACH TO BRANSON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Sep 21, 4:50 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HEAVY RAIN 8 WNW LEBANON 37.72N 92.80W
09/21/2009 M1.23 INCH LACLEDE MO CO-OP OBSERVER
COCORAHS REPORT
&&
ANGLELocal storm report, Sep 21, 5:09 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FLASH FLOOD 3 N JOPLIN 37.13N 94.51W
09/21/2009 JASPER MO COUNTY OFFICIAL
ROAD CLOSED DUE TO FLOODING AT ZORA AND THICKET. ROAD
CLOSED AT QUAKER MILL ROAD NEAR WEB CITY.
&&
ANGLELocal storm report, Sep 21, 5:12 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN FRONTENAC 37.46N 94.69W
09/21/2009 M4.11 INCH CRAWFORD KS TRAINED SPOTTER
&&
ANGLELocal storm report, Sep 21, 5:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 3 ENE FAIR GROVE 37.40N 93.10W
09/21/2009 M3.20 INCH GREENE MO CO-OP OBSERVER
SMALL POND OVERFLOWING
&&
ANGLELocal storm report, Sep 21, 6:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN CLEVER 37.03N 93.47W
09/21/2009 M1.20 INCH CHRISTIAN MO CO-OP OBSERVER
COCORAHS REPORT
&&
ANGLELocal storm report, Sep 21, 6:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN LAMAR 37.49N 94.28W
09/21/2009 E2.20 INCH BARTON MO CO-OP OBSERVER
&&
JSSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 3:25 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 24 hr |
| Sep 21, 4:00 AM CDT | Dense Fog Advisory | SGF | Barry, Benton, Camden, Cedar, Christian, Dade and 23 more | 5 hr |
| Sep 21, 9:48 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 27 min |
| Sep 21, 12:54 PM CDT | Flash Flood Warning | SGF | Vernon | 3 hr |
| Sep 21, 1:05 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 25 min |
| Sep 21, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 40 min |
| Sep 21, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 61 min |
| Sep 21, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 36 min |
| Sep 21, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 46 min |
| Sep 21, 3:40 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Sep 21, 3:49 PM CDT | Areal Flood Warning | SGF | Vernon | 5 hr |
| Sep 21, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 17 min |
| Sep 21, 4:48 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Sep 21, 5:14 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Sep 21, 5:25 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Sep 21, 6:53 PM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 6 hr |
| Sep 21, 9:41 AM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
| Sep 21, 1:26 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 34 min |
| Sep 21, 2:33 PM CDT | Flash Flood Warning | SGF | Crawford | 6 hr |
| Sep 21, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 25 min |
| Sep 21, 3:20 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.